Advanced Search
MyIDEAS: Login to save this paper or follow this series

Asymmetric Jump Processes: Option Pricing Implications

Contents:

Author Info

  • Brice Dupoyet
Registered author(s):

    Abstract

    This article proposes and tests a convenient, easy to use closed-form solution for the pricing of a European Call option where the underlying asset is subject to upward and downward jumps displaying separate distributions and probabilities of occurrence. The setup presented in this article lays in contrast to the assumption of lognormality in the jump magnitude generally made in the option pricing literature and can be used by academics and practitioners alike as it allows for a more precise modeling of the implied volatility smile. Through the use of both simulations and actual options data on the S&P 500 index it is shown that the asymmetric jump model captures deviations from the standard geometric Brownian motion with more precision than the lognormal jump setup is able to achieve

    Download Info

    To our knowledge, this item is not available for download. To find whether it is available, there are three options:
    1. Check below under "Related research" whether another version of this item is available online.
    2. Check on the provider's web page whether it is in fact available.
    3. Perform a search for a similarly titled item that would be available.

    Bibliographic Info

    Paper provided by Society for Computational Economics in its series Computing in Economics and Finance 2004 with number 40.

    as in new window
    Length:
    Date of creation: 11 Aug 2004
    Date of revision:
    Handle: RePEc:sce:scecf4:40

    Contact details of provider:
    Email:
    Web page: http://comp-econ.org/
    More information through EDIRC

    Related research

    Keywords: derivative securities;

    Find related papers by JEL classification:

    References

    No references listed on IDEAS
    You can help add them by filling out this form.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Kaeck, Andreas, 2013. "Asymmetry in the jump-size distribution of the S&P 500: Evidence from equity and option markets," Journal of Economic Dynamics and Control, Elsevier, vol. 37(9), pages 1872-1888.

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:sce:scecf4:40. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Christopher F. Baum).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.